Authors
Jie Chen, Cédric Richard, José Bermudez, Paul Honeine,
Title
Variants of non-negative least-mean-square algorithm and convergence analysis
In
IEEE Transactions on Signal Processing
Volume
62
Issue
15
Pages
3990–4005
Publisher
IEEE
Year
2014
Publisher's URL
http://ieeexplore.ieee.org/xpl/login.jsp?tp=&arnumber=6842687&url=http%3A%2F%2Fieeexplore.ieee.org%2Fiel7%2F78%2F4359509%2F06842687.pdf%3Farnumber%3D6842687
Indexed by
Abstract
Due to the inherent physical characteristics of systems under investigation, non-negativity is one of the most interesting constraints that can usually be imposed on the parameters to estimate. The Non-Negative Least-Mean-Square algorithm (NNLMS) was proposed to adaptively find solutions of a typical Wiener filtering problem but with the side constraint that the resulting weights need to be non-negative. It has been shown to have good convergence properties. Nevertheless, certain practical applications may benefit from the use of modified versions of this algorithm. In this paper, we derive three variants of NNLMS. Each variant aims at improving the NNLMS performance regarding one of the following aspects: sensitivity of input power, unbalance of convergence rates for different weights and computational cost. We study the stochastic behavior of the adaptive weights for these three new algorithms for non-stationary environments. This study leads to analytical models to predict the first and second order moment behaviors of the weights for Gaussian inputs. Simulation results are presented to illustrate the performance of the new algorithms and the accuracy of the derived models.
Affiliations
Offprint